UBBFriend: Email This Page to Someone!
  Ask the Herbalist
  Ask the Oriental Herbalist
  REMERON ADDICTION

Post New Topic  Post A Reply
profile | register | preferences | faq | search

next newest topic | next oldest topic
Author Topic:   REMERON ADDICTION
santamonica
unregistered
posted 08-22-2004 06:58 PM           Edit/Delete Message
I am afraid I may have become addicted to Remeron because when I try to lower my dose (presently 60mg per day), I go through withdrawal symptoms. Can you advise?

Herbalist
Junior Member
posted 08-23-2004 09:47 AM     Click Here to See the Profile for Herbalist     Edit/Delete Message
Hello Santamonica,

Thanks for writing.

As a rule Remeron when taken appropriately does not cause a person to become addicted. You may develop a tolerance or dependency to the drug which can imitate the symptoms of addiction.

"If antidepressants are discontinued abruptly, symptoms may occur such as dizziness, headache, nausea, changes in mood, or changes in the sense of smell, taste, etc. (Such symptoms even may occur when even a few doses of antidepressant are missed.) Therefore, it is recommended that the dose of antidepressant be reduced gradually when therapy is discontinued."

You may want to consult with your physician and develop a strategy to deal with your anxiety, rather than continue with the Remeron. Many folks experience difficulty in falling asleep when discontinuing Remeron, we suggest you may want to begin a low-level regimen of exercise before bedtime, such as: Yoga, T'ai Chi Ch'uan or Qi Gong. Meditation and breathing exercises may also prove of help.

Here are some hints. Avoid stress by trying to keep busy doing something you enjoy.

Donít go off medication without medical supervision. The best way to minimize withdrawal side effects is to wean off the medication. By reducing the dosage in very small increments, your serotonergic system can gradually take over it's own natural serotonin producing activity and slowly adapt to living without the drug.
By stopping cold turkey, serotonergic activity will drop drastically. Hence withdrawal side-effects may appear such as electrical surges/shocks in the head (brain shivers) and/or body, pins and needles on the skin, feelings as being on the verge of losing consciousness, blackouts, short term memory problems, etc... Above mentioned side effects refer to electrical discharges, in the brain. When dosages are cut back, (withdrawal) side-effects are at least minimized. No one should stop taking their medication cold turkey, but anti-depressant use should be tapered off very, very slowly.

The process of weaning yourself should be monitored by your physician and in many cases it may take up to a year to do this successfully.

If stress or anxiety have you on an edge, we suggest that you dilute 10 drops of essential oil of Peppermint in 2 tablespoons of vegetable oil and gently massage the area around your temples.

We encourage you to drink infusions of Linden flower and Lemon balm in equal amounts, adding a pinch of German Chamomile in particular before bedtime. Sweeten only with honey.

Avoid eating before bedtime. Taking a warm bath adding 20 drops of essential oil of Lavender will also prove of benefit.

Here are 2 links which may prove of help: http://www.antidepressantsfacts.com/remeron-ADF.htm http://search.aafp.org/

We hope to have been of some help. Do not hesitate to write us again.
Good luck! H.

All times are ET (US)

next newest topic | next oldest topic

Administrative Options: Close Topic | Archive/Move | Delete Topic
Post New Topic  Post A Reply
Hop to:

Contact Us | Back to WireFire

© 2000 WireFire Internet Services

Powered by: Ultimate Bulletin Board, Version 5.38d
© Infopop Corporation (formerly Madrona Park, Inc.), 1998 - 1999.